Antibiotics and Tinnitus — Fosfomycin & Norfloxacin — Are These Safe? Safer Alternatives?

Discussion in 'Support' started by Geekysugar, Jan 24, 2019.

    1. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      Hi everyone! So I've had tinnitus for about 2 months. I believe my tinnitus is due to ototoxic medications. My plan was to stay as far away as I can from medications but I was just diagnosed with a UTI yesterday.

      My doctor gave me a choice of Fosfomycin (1 dose) or Norfloxacin (for 8 days). I took Fosfomycin last night hoping that I wouldn't need any more meds. However, I woke up with a massive spike and I'm not sure if the single dose of Fosfomycin will be enough.

      Does anyone have any experience with antibiotic spikes? Or recommend an antibiotic that is a bit safer? Or have any tips for reducing the spike or the ototoxicity of the meds? Any advice is appreciated. Thanks!
       
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Fosfomycin doesn't sound very good (ends with "mycin" - aminoglycosides are known for their ototoxicity) - I'd have a chat with your doctor about it.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      I researched Fosfomycin and according to google it is not an aminoglycoside even though it still ends with "mycin". Supposedly, it is a completely different class of antibiotic. I'm not sure what to think.
       
    4. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Why not consult with your doc?
       
    5. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      I did but he says that's I shouldn't be paranoid of medicines. And this is coming from a doctor who also has tinnitus.
       
    6. Gman
      No Mood

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops, worsened by MDs (Muppet Doctors)
      That would be funny if it wasn't so bad/sad. I haven't found a doctor yet who will factor in ototoxicity when prescribing medicine. They just kind of make a weird expression like "oh what the... you serious?" and just dodge the question.
       
    7. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      They think we are completely mental. And then they judge you for it lol It just sucks that there are very few medications that are safe for tinnitus sufferers.

      Update in case anyone needs to know about the antibiotics: I took Fosfomycin and the T spiked real loud for about 1 day then it went away. Unfortunately, it wasnt very effective for the UTI. I'm on Cephalexin now. 2 doses so far and no spike.
       
      • Like Like x 1
      • Helpful Helpful x 1
    8. Tre92

      Tre92 Member

      Tinnitus Since:
      Oct 1, 2018
      Cause of Tinnitus:
      Likely due to antibiotic Gentamiacin
      Update in case anyone needs to know about the antibiotics: I took Fosfomycin and the T spiked real loud for about 1 day then it went away. Unfortunately, it wasnt very effective for the UTI. I'm on Cephalexin now. 2 doses so far and no spike.

      I’ve been prescribed fosfomycin. on a scale of 1-10 how bad was she spike? Did they do a culture and sensitivity for the UTI? Wondering why they prescribed fosfomycin. It’s usually a last resort. So weird because it is not really a systemic abx. It resides mainly in the bladder. Now I’m paranoid about it
       

Share This Page

Loading...